Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 31, NWS Phoenix, AZ

August 19, 2007Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 19, 2007, 4:59 PM MST for Pinal County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 4:59 PM MST (23:59 UTC)
Expired
Aug 19, 2007, 6:00 PM MST
In force
61 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 52 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 12.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:35 PM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 19, 3:35 PM MST, 1 hour 24 minutes before
AZZ020>028-CAZ030>033-200600-

AREA FORECAST DISCUSSION...UPDATED FIRE WEATHER DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
335 PM MST SUN AUG 19 2007

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL RE-POSITION ITSELF TO THE WEST OF ARIZONA
THE NEXT FEW DAYS. THIS WILL EVENTUALLY GIVE THE REGION A DRIER...
NORTHWEST FLOW ALOFT AND A TEMPORARY END TO THE THUNDERSTORM THREAT
OVER ALL BUT FAR SOUTHEAST GILA COUNTY. BY NEXT WEEKEND...THE HIGH
PRESSURE CENTER WILL SHIFT BACK TO OUR EAST...OPENING THE DOOR FOR
MORE MOISTURE TO MOVE INTO THE AREA FROM THE SOUTHEAST. THIS WILL
GIVE A RESURGENCE TO THE THUNDERSTORM THREAT BY NEXT WEEKEND. HIGH
TEMPERATURES THROUGHOUT THE WEEK WILL BE WELL ABOVE NORMAL.

&&

.SHORT TERM...
TONIGHT THROUGH WEDNESDAY...
VIS SATELLITE PIX AND AREA RADAR LOOPS SHOWING THAT MOST OF THE
MOISTURE THAT INCREASED ACROSS THE AREA SINCE LAST NIGHT HAS BEEN
CAPPED. CUMULUS THAT ARE DEVELOPING ARE QUITE FLAT OVER PHX CWA...
WITH ALL THE DEEP CONVECTION OCCURRING DOWN IN SE AZ. WITHOUT ANY
REASON TO BELIEVE VERTICAL DEVELOPMENT WILL BE ENHANCED THIS
EVENING...DECIDED TO DROP POPS BELOW 10 PERCENT OVER ALL BUT
THE ADJACENT BORDER AREAS WITH TWC CWA...WITH SLIGHT CHANCES
MAINTAINED THOSE PLACES. LITTLE REASON TO BELIEVE AT THIS POINT IN
TIME THAT THERE WILL BE MUCH BETTER COVERAGE OF STORMS ON MONDAY...
BUT OPTED TO LEAVE SLIGHT CHANCES IN PLACE FOR NOW OVER MOST OF THE
DESERTS AS THE CAP COULD WEAKEN SOMEWHAT TOMORROW.

BY TUESDAY AND WEDNESDAY...SUBTROPICAL UPPER HIGH BEGINS TO
RETROGRADE...LEAVING ALL OF PHX CWA IN A MUCH DRIER...MORE STABLE WX
REGIME. ONLY POPS MENTIONED THOSE DAYS WILL BE EXTREME ERN PORTION
OF ZONE 24. OF COURSE...ALONG WITH THE DRYING TREND...AFTERNOON
TEMPS WILL TURN TOASTY AGAIN...WITH MANY SPOTS EXPECTED TO SURPASS
THE 110 DEGREE MARK ON TUESDAY AND WEDNESDAY. A SLIGHT DROPOFF IN
MIN TEMPS ARE ALSO ANTICIPATED WITH THE DRIER AIR.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
EXTENDED PERIOD WILL START OUT HOT AND DRY WITH LITTLE TO NO THREAT
OF STORMS. HOWEVER...BY THE WEEKEND WE ALL PROGS ARE REPOSITIONING
THE UPPER RIDGE CENTER BACK TO OUR E...OPENING THE DOOR FOR ADDED
MOISTURE ADVECTION. HAVE KEPT THE SLIGHT CHANCE OF STORMS GOING
SOUTH-CENTRAL AZ ZONES BY SATURDAY...SPREADING THOSE LOW GRADE POPS
W OF THE CO RIVER ON SUNDAY.

&&

.AVIATION...
AUGUST 19 1745 UTC (AUGUST 19 1045 MST)

LOW LEVEL MOISTURE HAS INCREASED DRAMATICALLY THIS MORNING ACROSS
THE DESERT FLOOR. MODIFIED KPHX ATMOSPHERIC SOUNDING TO ACCOUNT FOR
THIS MOISTURE REVEALS MODERATE POSITIVE CONVECTIVE ENERGY THIS
AFTERNOON AND EVENING. HOWEVER...STRONG HIGH PRESSURE AND WARM
TEMPERATURES ALOFT WILL WORK AGAINST ANY CONVECTIVE DEVELOPMENT.
BEST CHANCES FOR ISOLATED SHOWERS AND THUNDERSTORMS MAY ACTUALLY BE
ACROSS WESTERN ARIZONA/SOUTHEAST CALIFORNIA...INCLUDING KBLH...AS
UPPER LEVEL JET ASSOCIATED WITH WESTERN U.S. TROUGH INTERACTS WITH
AMPLE MOISTURE. FOR NOW...CONFIDENCE IS LOW THAT THUNDERSTORMS WILL
DIRECTLY AFFECT ANY AIRFIELD...SO 18 UTC TAF ISSUANCE INCLUDES ONLY
AFTERNOON AND EVENING FAIR WEATHER CUMULUS WITH CLOUD BASES AT OR
ABOVE 5-6 KFT. WILL MONITOR CLOSELY AND AMEND IF CONDITIONS WARRANT.

AS FOR SURFACE WINDS...STRONG SOUTHERLY FLOW WILL CONTINUE ALONG THE
LOWER COLORADO RIVER VALLEY OVER THE NEXT 24 HOURS WITH OCCASIONAL
AFTERNOON GUSTS UP TO 25-30 KTS FOR KYUM/KBLH. WIND SPEEDS WILL BE
SLIGHTLY LESS FOR KIPL WITH MORE OF A SOUTHEASTERLY DIRECTION.
MODERATE WEST-SOUTHWESTERLY WINDS WILL SOON DEVELOP ACROSS VALLEY
AIRFIELDS WITH AFTERNOON GUSTS UP TO 20-25 KTS...SLACKENING A BIT
AFTER SUNSET.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
AUGUST 19 2235 UTC (AUGUST 19 1535 MST)

HOT AND DRY CONDITIONS TO RETURN ACROSS SOUTHEAST CALIFORNIA...
SOUTHWEST AND SOUTH-CENTRAL ARIZONA TUESDAY THROUGH THURSDAY. STRONG
HIGH PRESSURE ACROSS SOUTHERN CALIFORNIA WILL RESULT IN DRY
NORTHWEST FLOW ALOFT ACROSS MOST OF THE FORECAST AREA. THIS WILL
LIMIT ISOLATED CONVECTIVE ACTIVITY TO EXTREME EASTERN ARIZONA FIRE
WEATHER ZONE 133. MOISTURE IS FORECAST TO INCREASE FRIDAY INTO NEXT
WEEKEND...SPREADING THE THREAT FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS WESTWARD TO ARIZONA ZONE 132. UNTIL
THEN...MINIMUM RH VALUES ACROSS THE DESERT FLOOR WILL DIP BACK INTO
THE TEENS WITH OVERNIGHT RECOVERIES IMPROVING WEST TO EAST. WINDS
WILL BE LIGHT AND DIURNAL IN NATURE. TEMPERATURES WILL CONTINUE
ABOVE SEASONAL NORMALS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ESTLE
LONG TERM...ESTLE
AVIATION...ROGERS
FIRE WX...ROGERS
Hazardous weather outlook, Aug 19, 5:54 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
554 AM MST SUN AUG 19 2007

AZZ022-023-027-028-201300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
554 AM MST SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON
AND EVENING. THE POTENTIAL HAZARDS FROM STORMS THAT FORM TODAY WILL
BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY HEAVY RAIN
LEADING TO FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY BRINGING THE
POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. DRY CONDITIONS
ARE EXPECTED TUESDAY THROUGH THURSDAY BEFORE A SLIGHT CHANCE OF
THUNDERSTORMS RETURNS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-201300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
554 AM MST SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON
AND EVENING...FAVORING THE MOUNTAINS. THE POTENTIAL HAZARDS FROM STORMS THAT
FORM TODAY WILL BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY
HEAVY RAIN LEADING TO FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY BRINGING THE
POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. STORM CHANCES
ARE EXPECTED TO RETREAT TO AREAS EAST OF GLOBE WEDNESDAY AND
THURSDAY BEFORE INCREASING OVER THE AREA FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021-026-201300-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
554 AM MST SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON
AND EVENING. THE POTENTIAL HAZARDS FROM STORMS THAT FORM TODAY WILL
BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY HEAVY RAIN
LEADING TO FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY BRINGING THE
POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. DRY CONDITIONS
ARE EXPECTED TUESDAY THROUGH FRIDAY BEFORE A SLIGHT CHANCE OF
THUNDERSTORMS RETURNS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-201300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
554 AM MST SUN AUG 19 2007 /554 AM PDT SUN AUG 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY CONDITIONS ARE EXPECTED THROUGH FRIDAY BEFORE A SLIGHT CHANCE OF
THUNDERSTORMS ARRIVES SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR SEVERAL DAYS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AJ

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.